MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the carotid artery using a penumbra system jet 7 reperfusion catheter (jet7), penumbra system 3max reperfusion catheter (3maxc), and neuron max 6f 088 long sheath (neuron max).It was reported that the patient anatomy was tortuous.During the procedure, the physician used the 3maxc and neuron max to advance the jet7 to the target vessel.The physician then made two passes using the jet7.Upon attempting to remove the jet7, the tip of the jet7 did not move, and the physician experienced resistance.The physician realized the jet7 had stretched 8 inches from the proximal end and successfully removed the jet7.The procedure was completed using a penumbra system 4max reperfusion catheter (4maxc), penumbra system max 4 separator (4maxs), and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was stretched.If the jet7 is forcefully retracted against resistance, damage such as stretching may occur.The root cause of the initial resistance could not be determined.During the functional test, the returned jet7 was advanced through a demonstration neuron max with resistance due the stretched distal shaft.Further evaluation revealed an ovalization on the distal shaft.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11136350
Report Number3005168196-2021-00040
Device Sequence Number19007950
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K202251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Date Report Sent to FDA01/01/2005